Just to let you know that even though intravenous vitamin C shrinks tumor, there is still a chance that it will not work for aggressive cancer. Also I would like to let you know that it was a weak treatment for stage III indolent follicular lymphoma. My husband passed away this monday with kidney failure,diabetis, low blood pressure, weak heart and succumbed to cardiac arrest. It was the most horrible situation I have ever been!
Just for tips to everybody. Renal failure sign is getting pale to the point of being white, swelling of extremities, going from purple to white. Also I would advice people admitted in the hospital to not take any type of sleeping pills. My husband was given restoril 15mg so he can sleep- a very big mistake esp. fo his fragile condition. The nurse also added a bottle of humidifier to keep it moist. He slept well but he started sweating profusely 3 hours later. This sweating is like a waterfall! I called the nurse and he said everything is normal, but if this is a side effect, this is the first case. The soles of his feet were showing some 2nd degree burn. At 5am, he woke up and I called the nurse.He woke up groggy and the nurse told me it is just residual of the sleeping pills. A few minutes later, he woke up agitated and was telling me something was wrong in a garbled way. Something fast! I could barely understand what he was saying. He could barely use his tongue like it was paralyzed. While the nurse and doctor was checking him up and all the monitors, I started asking him to do some stuff to keep him awake. He was mentally capable of answering all questions. I asked him to nod or give me a signal. I ask him if he is not getting oxygen, He nodded and pulled the oxygen hose and tested it, nothing is coming out. I told the nurse/doctor, but they said there is oxygen coming out of the hose, but since I am inexperienced, I'm not feeling it. He started drifting to unconsciousness and I tried waking him up and he would wake up. They decided to intubate him so he can breathe. and they also sedated him as he was struggling and screaming at them to stop it, they're killing him. When he was unconscious, his blood pressure was fluctuating. I called the nurse (from India), but they would not do anything about it and told me to go back and wait! They finally came and just said, everything seems to be working. He started to experience cardiac arrest, good thing, one of the nurse who happened to be passing by (not from India), acted immediately and turned on the light and started resuscitating my husband. But there was a lapse of 4 sec for the brain to be deprived of oxygen. The heart started pumping immediately, while they were putting all this medication on him. He suffered another cardiac arrests and got him back again. The head of the resuscitation team was screaming at the indian nurses for carelessness of not turning on the emergency light so the team could be there on time. It was so disgusting. Later I found out based on other people's experience -the most horrible nurses are coming from India while one of the best ones are from the Philippines. They're caring and very compassionate nurses.
After all these episodes, the attending doctors told us that if another cardiac arrest will happen, he may not make it, plus the problem with the brain not getting any oxygen. They also found his heart was partially collapse and suffering from total kidney failure. They did the balloon thing for the heart and was able to get the heart pumping. Once the blood pressure is stabilized, they wanted to do dialysis, but they could never get the blood pressure up and it keeps on falling down. At about 2350 hrs, the attending physician decided to have a talk with us and she said my husband is clinically dead and there was no sign of life in the body! It was probably the most horrible decision I have to make. I could not do it to our dog Other-One who passed away last year and I had to ask Craig to make a decision-- It felt like dejavue all over again. Except that there was no Craig around to make that decision for me! In the end, I had to make a decision for myself. It was tough.
Some tips here! Never take any sedative or sleeping pills,- it makes the brain sleepy and cannot watch for physical problem. Always have a blood thinner should there by any operation involved or other procedure. Drenching sweat like waterfall (just as what happened here) is a sign of cardiac arrest and notify the doctor/nurse immediately. My father was rushed to the hospital due to chest pain. He later started sweating like waterfall and had cardiac arrest and never recovered from it!
Also as for follicular lymphoma, there is alternative to R-CHOP, here's the link:http://www.mdanderson.org/departments/n ... 508b603a14